EconPapers    
Economics at your fingertips  
 

Operators for the adjudication of conflicting claims

William Thomson and Chun-Hsien Yeh ()

Journal of Economic Theory, 2008, vol. 143, issue 1, 177-198

Abstract: We consider the problem of allocating some amount of an infinitely divisible and homogeneous resource among agents having claims on this resource that cannot be jointly honored. A "rule" associates with each such problem a feasible division. Our goal is to uncover the structure of the space of rules. For that purpose, we study "operators" on the space, that is, mappings that associate to each rule another one. Duality, claims truncation, and attribution of minimal rights are the operators we consider. We first establish a number of results linking them. Then, we determine which properties of rules are preserved under each of these operators, and which are not.

Keywords: Conflicting; claims; Division; rules; Operators; Minimal; rights; Maximal; claims; Duality (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (24) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022-0531(08)00053-7
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Operators for the adjudication of conflicting claims (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:143:y:2008:i:1:p:177-198

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-08-10
Handle: RePEc:eee:jetheo:v:143:y:2008:i:1:p:177-198